Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 5, 2010, 9:47 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 6, 2010, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2295 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
404
WGUS53 KLSX 060247
FFWLSX
MOC103-111-127-205-060900-
/O.NEW.KLSX.FF.W.0026.100606T0247Z-100606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
947 PM CDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MARION COUNTY IN NORTHEAST MISSOURI...
NORTHERN SHELBY COUNTY IN NORTHEAST MISSOURI...
SOUTHERN KNOX COUNTY IN NORTHEAST MISSOURI...
SOUTHERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 400 AM CDT SUNDAY
* AT 945 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. 2 TO 3 FEET OF WATER WAS REPORTED
OVER COUNTY ROAD 110 NEAR NELSONVILLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PALMYRA...
EMDEN...EWING...LA BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...
PHILADELPHIA...PLEVNA...SHELBYVILLE AND STEFFENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4012 9151 4000 9149 3991 9144 3987 9145
3983 9141 3977 9139 3979 9230 3995 9229
3995 9232 4013 9233
$$
CARNEY2 follow-up statements
235
WGUS73 KLSX 060531
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 AM CDT SUN JUN 6 2010
MOC103-111-127-205-060900-
/O.CON.KLSX.FF.W.0026.000000T0000Z-100606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
1231 AM CDT SUN JUN 6 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN KNOX...SOUTHERN
LEWIS...NORTHERN SHELBY AND NORTHERN MARION COUNTIES UNTIL 400 AM
CDT...
AT 1225 AM CDT...RAIN HAD ENDED ACROSS THE WARNED AREA. AUTOMATED
GAGES CONTINUE TO SHOW SOME RISES ALONG LOCAL CREEKS AND RIVERS IN
THE WARNED AREA. LOCALIZED FLOODING OF SECONDARY ROADS IS LIKELY
THE NEXT FEW HOURS BEFORE THE WATER RECEDES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PALMYRA...
EMDEN...EWING...LA BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...
PHILADELPHIA...PLEVNA...SHELBYVILLE AND STEFFENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4012 9151 4000 9149 3991 9144 3987 9145
3983 9141 3977 9139 3979 9230 3995 9229
3995 9232 4013 9233
$$
BRITT579
WGUS73 KLSX 060850
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT SUN JUN 6 2010
MOC103-111-127-205-060906-
/O.EXP.KLSX.FF.W.0026.000000T0000Z-100606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
350 AM CDT SUN JUN 6 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN KNOX...
SOUTHERN LEWIS...NORTHERN SHELBY AND NORTHERN MARION COUNTIES WILL BE
ALLOWED TO EXPIRE AT 400 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4012 9151 4000 9149 3991 9144 3987 9145
3983 9141 3977 9139 3979 9230 3995 9229
3995 9232 4013 9233
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:59 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 6:59 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT SAT JUN 5 2010 .DISCUSSION... /258 PM CDT SAT JUN 5 2010/ SEVERE THUNDERSTORMS LIKELY THIS EVENING AHEAD OF A COLD FRONT THAT IS POISED TO BRING TEMPERATURES BACK TO NORMAL FOR THE SECOND HALF OF THE WEEKEND. CURRENT SURFACE ANALYSIS DEPCITS A WEAK AREA OF LOW PRESSURE ACROSS NORTHWEST IOWA WITH A TRAILING COLD FRONT THROUGH SOUTHEAST NEBRASKA AND CENTRAL KANSAS. CONVECTION HAS INITIATED ALONG THE FRONT IN IOWA AND WILL CONTINUE TO EXPAND ALONG THE FRONT AS IT TRACKS SOUTHEAST INTO AND ACROSS THE CWA THIS EVENING. THESE STORMS WILL HAVE A GENEROUS AMOUNT OF CAPE AND WIND SHEAR TO WORK WITH. SUPERCELLS ARE EXPECTED INITIALLY ACROSS IOWA AND NORTHERN MISSOURI...LIKELY CONGEALING INTO SOME SORT OF A MCS AS IT WORKS ITS WAY SOUTH. FORECAST FOR SUNDAY AND MONDAY REMAIN DRY...BUT LIKELY POPS RETURN MONDAY NIGHT AND TUESDAY WITH ANOTHER MCS EXPECTED TO IMPACT THE REGION. WILL SEE LINGERING CHANCE/SCT POPS THROUGH AT LEAST WEDNESDAY NIGHT AS A WEAK FRONTAL BOUNDARY WAVERS ACROSS THE REGION IN QUASI-ZONAL FLOW. UPPER AIR PATTERN LOOKS TO BECOME MORE AMPLIFIED BY THE END OF THE WEEK AND NEXT WEEKEND WITH UPPER LEVEL RIDGE BUILDING ACROSS THE EASTERN HALF OF THE NATION. THIS SUMMER-LIKE PATTERN WILL LEAD TO TEMPERATURES RISING BACK INTO THE 90S. CVKING && .AVIATION... /642 PM CDT SAT JUN 5 2010/ STORMS HAVE FIRED UP ON THE COLD FRONT OVER IOWA AND ARE MOVING SOUTHEAST TOWARD THE BI-STATE REGION. THE STORMS WILL ENTER KNOX COUNTY JUST AFTER 02Z AND SHOULD CONTINUE SOUTHEAST INTO CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS BETWEEN 04Z AND 05Z...INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS BY 06Z...AND INTO SOUTHEAST MISSOURI BETWEEN 07Z AND 08Z. STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS OF 30-50KTS EARLY IN THE EVENING...BUT WILL EVENTUALLY WEAKEN INTO THE OVERNIGHT HOURS. GUSTY WINDS OF 20-30KTS WILL STILL BE POSSIBLE...BUT WILL LIKELY NOT BE AS WIDESPREAD. VFR CONDITIONS WITH SOUTHWEST WINDS OF 12-20KTS WILL PREVAIL AHEAD OF THE FRONT OUTSIDE OF STORMS. IT LOOKS LIKELY THAT VFR CONDITIONS AND NORTHWEST FLOW WILL PREVAIL AFTER FROPA...THO SOME GUIDANCE IS HINTING THAT WE COULD SEE AREAS OF MVFR CIGS. SPECIFICS FOR KSTL... I TIMED THE FRONT AND THUNDERSTORMS INTO THE TERMINAL USING RADAR THIS EVENING. THINK THERE'S STILL SOME POTENTIAL THAT WE COULD SEE STRONG WIND GUSTS WITH THE STORMS EVEN AS LATE AS 06Z...BUT I DID NOT INCLUDE GUSTS IN THE TEMPO BECAUSE IT IS NOT A FAVORABLE TIME DUE TO THE LOSS OF DAYTIME HEATING. WILL CONTINUE TO MONITOR THE STORMS THRU THE EVENING HOURS AND UPDATE AS NECESSARY. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 5, 3:19 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT SAT JUN 5 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 319 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH A SLIGHT RISK EXTENDING SOUTHWARD TO INTERSTATE 70. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 5, 9:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 1 E NEWARK 39.99N 91.95W
06/05/2010 M1.00 INCH LEWIS MO TRAINED SPOTTER
SPOTTER MEASURED 1 INCH OF RAIN THAT FELL IN JUST UNDER
TEN MINUTES
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:29 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 46 min |
| Jun 6, 8:34 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 6, 2:58 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 61 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.